Alert archive / North Carolina / Small Craft Advisories in 2017

Small Craft Advisory 64, NWS Newport/Morehead City, NC

June 4, 2017

NWS Newport/Morehead City, NC issued this small craft advisory at Jun 4, 2017, 3:57 AM EDT. It took effect at Jun 5, 2017, 12:00 PM EDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Jun 4, 2017, 3:57 AM EDT (07:57 UTC)
In effect from
Jun 5, 2017, 12:00 PM EDT
Expired
Jun 6, 2017, 11:00 AM EDT
In force
23 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

966 
WHUS72 KMHX 040757
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
357 AM EDT SUN JUN 4 2017

...SMALL CRAFT ADVISORY CONDITIONS ACROSS THE CENTRAL WATERS 
MONDAY AFTERNOON INTO TUESDAY MORNING...

.A COLD FRONT WILL APPROACH THE NORTH CAROLINA WATERS MONDAY 
PRODUCING SOUTHWEST WINDS OF 15 TO 25 KNOTS AND 4 TO 7 FOOT SEAS 
OVER THE CENTRAL WATERS MONDAY AFTERNOON INTO TUESDAY MORNING.

AMZ152-154-156-042000-
/O.NEW.KMHX.SC.Y.0064.170605T1600Z-170606T1200Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
357 AM EDT SUN JUN 4 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON MONDAY TO 8 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM NOON MONDAY TO
8 AM EDT TUESDAY.

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
630 
WHUS72 KMHX 041906
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
306 PM EDT SUN JUN 4 2017

...SMALL CRAFT ADVISORY CONDITIONS ACROSS THE CENTRAL AND SOUTHERN
WATERS MONDAY AFTERNOON INTO EARLY TUESDAY MORNING...

.A COLD FRONT WILL APPROACH THE NORTH CAROLINA WATERS MONDAY
PRODUCING SOUTHWEST WINDS OF 15 TO 25 KNOTS MONDAY AFTERNOON
THROUGH MONDAY EVENING. SEAS WILL BUILD TO 5 TO 8 FEET HIGHEST
OUTER WATERS LATE MONDAY AND MONDAY EVENING. 

AMZ135-050915-
/O.EXB.KMHX.SC.Y.0064.170605T1800Z-170606T0500Z/
PAMLICO SOUND-
306 PM EDT SUN JUN 4 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM MONDAY TO 1 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 2 PM MONDAY TO
1 AM EDT TUESDAY.

* WINDS...SOUTHWEST 15 TO 25 KT.

* SEAS...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ158-050915-
/O.EXB.KMHX.SC.Y.0064.170605T1800Z-170606T1200Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
306 PM EDT SUN JUN 4 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM MONDAY TO 8 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 2 PM MONDAY TO
8 AM EDT TUESDAY.

* WINDS...SOUTHWEST 15 TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ152-154-156-050915-
/O.CON.KMHX.SC.Y.0064.170605T1600Z-170606T1200Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
306 PM EDT SUN JUN 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON MONDAY TO
8 AM EDT TUESDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
618 
WHUS72 KMHX 050737
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
337 AM EDT MON JUN 5 2017

...SMALL CRAFT ADVISORY CONDITIONS ACROSS THE CENTRAL AND
SOUTHERN WATERS THIS AFTERNOON INTO TUESDAY MORNING...

.A COLD FRONT WILL APPROACH THE NORTH CAROLINA WATERS MONDAY
PRODUCING SOUTHWEST WINDS OF 15 TO 25 KNOTS THIS AFTERNOON 
THROUGH THIS EVENING. SEAS WILL BUILD TO 5 TO 8 FEET HIGHEST 
OUTER WATERS LATE TODAY AND THIS EVENING.

AMZ135-052000-
/O.EXT.KMHX.SC.Y.0064.170605T1800Z-170606T0900Z/
PAMLICO SOUND-
337 AM EDT MON JUN 5 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 AM EDT TUESDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ152-154-156-052000-
/O.EXT.KMHX.SC.Y.0064.170605T1600Z-170606T1500Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
337 AM EDT MON JUN 5 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 11 AM
EDT TUESDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ158-052000-
/O.EXT.KMHX.SC.Y.0064.170605T1800Z-170606T1500Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
337 AM EDT MON JUN 5 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 AM EDT TUESDAY...

* WINDS...SOUTHWEST 15 TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
814 
WHUS72 KMHX 051916
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
316 PM EDT MON JUN 5 2017

...GUSTY WINDS AND LARGE WAVES THROUGH TUESDAY...

.GUSTY SOUTHWEST WINDS EXPECTED THROUGH THIS EVENING, WITH LARGE
WAVES THROUGH TUESDAY ACROSS THE WATERS SOUTH OF OREGON INLET.

AMZ130-131-060200-
/O.EXB.KMHX.SC.Y.0064.000000T0000Z-170606T0200Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-
316 PM EDT MON JUN 5 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 10 PM EDT THIS
EVENING.

* WINDS...SOUTH 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* WAVES...1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ135-060830-
/O.CON.KMHX.SC.Y.0064.000000T0000Z-170606T0900Z/
PAMLICO SOUND-
316 PM EDT MON JUN 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
TUESDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ152-154-156-060830-
/O.CON.KMHX.SC.Y.0064.000000T0000Z-170606T1500Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
316 PM EDT MON JUN 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
TUESDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ158-060830-
/O.CON.KMHX.SC.Y.0064.000000T0000Z-170606T1500Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
316 PM EDT MON JUN 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
TUESDAY...

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
725 
WHUS72 KMHX 060217
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1017 PM EDT MON JUN 5 2017

...GUSTY WINDS AND LARGE WAVES THROUGH TUESDAY...

.GUSTY SOUTHWEST WINDS EXPECTED THROUGH THIS EVENING, WITH LARGE
WAVES THROUGH TUESDAY ACROSS THE WATERS SOUTH OF OREGON INLET.

AMZ130-131-060330-
/O.EXP.KMHX.SC.Y.0064.000000T0000Z-170606T0200Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-
1017 PM EDT MON JUN 5 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS HAVE DIMINISHED BELOW 25 KNOTS SO THE ADVISORY WAS ALLOWED
TO EXPIRE.

$$

AMZ152-156-061200-
/O.EXT.KMHX.SC.Y.0064.000000T0000Z-170606T1200Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
1017 PM EDT MON JUN 5 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT TUESDAY...

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ158-061100-
/O.EXT.KMHX.SC.Y.0064.000000T0000Z-170606T1100Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1017 PM EDT MON JUN 5 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EDT TUESDAY...

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ135-060900-
/O.CON.KMHX.SC.Y.0064.000000T0000Z-170606T0900Z/
PAMLICO SOUND-
1017 PM EDT MON JUN 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
TUESDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ154-061430-
/O.CON.KMHX.SC.Y.0064.000000T0000Z-170606T1500Z/
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
1017 PM EDT MON JUN 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
TUESDAY...

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
039 
WHUS72 KMHX 060758
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
358 AM EDT TUE JUN 6 2017

...GUSTY WINDS AND ROUGH SEAS WILL SUBSIDE THIS MORNING, BUT
RETURN ON WEDNESDAY...

.GUSTY WEST WINDS AND ELEVATED SEAS WILL SUBSIDE BY MID-MORNING
TODAY. ANOTHER AREA OF LOW PRESSURE WILL MOVE UP THE COAST
WEDNESDAY WITH A RETURN OF GUSTY WINDS AND ROUGH SEAS.

AMZ135-060900-
/O.CAN.KMHX.SC.Y.0064.000000T0000Z-170606T0900Z/
PAMLICO SOUND-
358 AM EDT TUE JUN 6 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY.


$$

AMZ150-061500-
/O.NEW.KMHX.SC.Y.0065.170607T2000Z-170609T1800Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
358 AM EDT TUE JUN 6 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 2 PM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO
2 PM EDT FRIDAY.

* WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ152-156-061300-
/O.EXT.KMHX.SC.Y.0064.000000T0000Z-170606T1300Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
358 AM EDT TUE JUN 6 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EDT THIS
MORNING...

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ158-061300-
/O.EXT.KMHX.SC.Y.0064.000000T0000Z-170606T1300Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
358 AM EDT TUE JUN 6 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EDT THIS
MORNING...

* WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ154-061500-
/O.CON.KMHX.SC.Y.0064.000000T0000Z-170606T1500Z/
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
358 AM EDT TUE JUN 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Jun 4, 12:30 AM EDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jun 4, 12:30 AM EDT, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1230 AM EDT Sun Jun 4 2017

.SYNOPSIS...
A weak front will approach from the north tonight and return north
Sunday. A stronger cold front will approach from the west
Monday, and move through the area Tuesday with dry high pressure
building in through mid week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 945 AM Sunday...Very diffuse surface pressure pattern
across eastern NC tonight with an apparent weak west to east
front across the northern portion of the area. This feature is
forecast to drift south across the area tonight then lift to the
north on Sunday. No significant weather is expected with this
system overnight. Mid clouds continue to drift across the area
late this evening and are expected to dissipate late tonight.
Resulting radiational cooling could lead to the development of
patchy fog similar to last night. No change to min temps with
readings from 63-65 inland to lower 70s coast.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 AM MONDAY/...
As of 300 PM Saturday...upper flow will become more zonal and
result in deeper moisture returning from W-SW along with more
short wave energy. Dew points expected to increase to low-mid
60s inland with increasing S-SW low level flow. Models continue
to indicate some isolated convective activity possible for
coastal plains during afternoon and continued 20% POP there.
Max temps again near 90 inland to low-mid 80s coast.

&&

.LONG TERM /MONDAY THROUGH SUNDAY/...
As of 315 PM Saturday...A slowly moving cold front will bring a
period of cooler and unsettled weather Monday and Tuesday.
Behind the front, below normal temperatures are likely through
Friday, then a return to widely scattered showers and
thunderstorms for Saturday.

Sunday night-Monday...High pressure offshore with a front
moving through the Ohio River Valley will yield moist, southerly
flow across Eastern NC, and may result in some late night/early
Monday morning showers and thunderstorms across the area.
Southwest flow increases Monday ahead of the approaching cold
front. Scattered showers and thunderstorms are possible in the
morning, becoming more widespread later in the day. Forecast
soundings indicate MUCAPE values of 2000-2500 J/kg and 0-6 km
wind shear 30-35 knots, indicating strong to severe storms will
be possible, but depends on how much insolation is observed
over the area. Wind shear increases Monday night ahead of an
upper level trough, and could yield strong thunderstorms in a
high-shear/low-CAPE scenario. High temps Monday will reach the
low to mid 80s, again depending on cloud cover.

Tuesday-Tuesday night...Rain chances slowly diminish over the
area Tuesday morning. The exception being the southern NC coast
where the front may linger through much of the day. Models begin
to diverge at this point. The 12Z ECMWF has the front through
Eastern NC sooner than the GFS, but stalls it closer to coast.
The GFS slows the frontal passage, but has the front moving
south all the way to Florida. Being that it is the beginning of
meteorological summer, there is some concern that models will
trend towards a solution where the front stalls further to the
north, and closer to the NC coast. Will maintain chance PoPs
along the coast for most of Tuesday. Another area of concern is
the tropical moisture associated with the remnants of Tropical
Storm Beatriz which has crossed over from Pacific into the Gulf
of Mexico. The latest ECMWF takes this moisture and pulls it NE
along the stalled front, redeveloping a low pressure system off
the east coast of Florida and taking it a few hundred miles
south of the NC coast. Will continue to monitor this feature.
High temps Tuesday will be cooler, generally in the upper 70s
and low 80s. Lows Tuesday night will be in the low 60s inland to
upper 60s along the coast.

Wednesday through Friday...Upper level trough will swing through
the region during this time frame. Wednesday should be a dry
day. Guidance on Thursday is interesting as a 2nd area of low
pressure is progged by the ECMWF to form along the stalled front
south of the area, and again move northeast a few hundred miles
of the NC/SC coast during the day. A strong vortmax will rotate
around the base of a strong upper trough Thursday, coincident
with peak insolation, so will introduce slight chance PoPs for
possible scattered showers and thunderstorms on Thursday. The
upper trough lifts northeast into the Northern Atlantic Ocean on
Friday with weak zonal flow aloft while a surface ridge crosses
through the region and off the coast by the afternoon. Will
maintained dry forecast for Friday. High temps will be below
normal, ranging from the mid 70s to low 80s. Low temps will
range from near 60 inland to low 70s along the coast.

&&

.AVIATION /04Z SUNDAY THROUGH THURSDAY/...
Short Term /through Sunday night/...
As of 730 AM Sunday...Main concern is the potential for
shallow/patchy fog and MVFR to IFR conditions similar to what
occurred last night. Signals in the HRRR/SREF/NARRE guidance
and NAM BUFKIT forecast soundings were not that strong but last
nights NCAR IFR forecast and persistence suggest a small window
exists for this to occur especially once current patchy mid
clouds dissipate late /0900Z-1130Z/. VFR conditions should
return quickly after 12Z Sunday due to the shallow nature of the
fog. As has been the case the past 2 days, isolated diurnal-sea
breeze convection will be possible this afternoon but coverage
is expected to sparse at best. More widespread sub VFR
conditions in ceilings will be possible after midnight Sunday
night as more significant moisture advects into region ahead of
the next major frontal system.

Long Term /Sunday night through Thursday/...
As of 320 PM Saturday...Scattered thunderstorms are possible
Sunday night, with brief sub-VFR conditions. More widespread
and long term sub-VFR conditions are likely Monday through
Tuesday morning as a cold front brings showers and thunderstorms
to the region. VFR conditions should return Tuesday night
through Thursday.

&&

.MARINE...
Short Term /Through Sunday/...
As of 945 AM Sunday...West winds continue over the waters
around 10 kts, with a few gusts around 15 kts off Cape Hatteras
up through Oregon Inlet. W winds are expected to persist across
the waters tonight becoming southerly Sunday with high pressure
offshore and inland troughing. Wind speeds are expected to
diminish late tonight into Sunday morning and increase again
Sunday afternoon.

Seas generally remaining 2-3 feet.

Long Term /Sunday night through Thursday/...
As of 325 PM Saturday...SW winds will increase Sunday night into
Monday, from 10-15 knots Sunday night to 15-25 knots on Monday,
peaking Monday afternoon at 20-25 knots for the central and
southern waters. Winds will shift to the NW around 10-15 knots
early Tuesday morning as a cold front crosses the coastal
waters. Winds will become more northerly but remain around 10
knots through Wednesday. Seas will build to 5-8 feet by Monday
evening. Seas will subside to 2-4 feet by late Tuesday, and
remain steady through Wednesday. Small Craft Advisories will be
needed for Monday through Tuesday morning. NWPS/SWAN and
Wavewatch are in close agreement for the short term, with
Wavewatch guidance appearing reasonable for the extended
period.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...None.

&&

SYNOPSIS...JME/JBM
NEAR TERM...JME/JBM/EH
SHORT TERM...JBM
LONG TERM...DAG
AVIATION...DAG/JME
MARINE...DAG/JME/JBM/EH
Hazardous weather outlook, Jun 3, 8:11 PM EDT, 7 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
811 PM EDT Sat Jun 3 2017

NCZ029-044>047-079>081-090>095-098-103-104-050015-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Carteret-Onslow-
Outer Banks Dare-Outer Banks Hyde-
811 PM EDT Sat Jun 3 2017

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in North Carolina, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.